I agree with you,if you can do it without meds then thats great but the problem is that some people can't and alot of doctors are the cause of their patients withdrawl symptoms by not writing further scripts or not weaning off the right way--xanax has been in the news lately and the withdrawl symptoms can be deadly.
What med were you on, at what dose, for how long, and did you taper off? If you could share some details, we could advise you a little better.
hi there. you and i sound very similar. as nursegirl6572 asked, it would be helpful to know more about the meds and the emotional problems. i too have a mental problem. it is a long story , so i wont go into how it all began, but i have had depression and insomnia and other crappy behavioral things since i was a small child. it was swept under the rug out of ignorance. i don't intellectually hold a grudge or hate any of the people who did what they did or what they did not do, but i believe my brain is changed from those experiences.
i just want you to know that i care very much about you. i think if a person suffers from a mental problem they can understand how another feels.
from the little i read from you, it sounds like you do need prescription medications. i do not think willpower or exercise will work or herbal remedies will work. they are great things but if you are like me, i can't function at all without anti-depressants.
then there is the lousy trap of pain killers (for me). i don't even need anti-depressants if i take pain killers. also, the pain pills work so much better than the anti-depressants. but, it doesn't take a rocket scientist to know that people develop a tolerance to pain killers and end up dying.
i am new to this site and am trying to make some friends to get and give support. i am going to be weaning off the pain pills soon. very worried about the depression. i know some depression is to be expected just getting off the pills and then stabilizing for a bit to return to life with anti-depressants. it is the life with the anti-depressants that is freaking me out.
i went to an NA mtg yesterday and it felt good to be back. do you go to any 12 step programs? i have an AA sponser now. it is usually nice being in the 12 step program.
i am going to try to track your progress. hope it works. take good care of yourself. we are not alone.
Did you check out our addiction forums? There are some incredible people there! Welcome!
There is no way I can do without anti-depressants. No use thinking about withdrawals when the medication does me so much good. My depression is awful without anti-depressants. I could not live like that.
If depression not too serious, then of course try to live without medication. I am not going to stop taking it. A life saver for me. We all tackle things differently. Life would be a living hell for me without medication. To me depression is one hundred times worse than being on anti-depressants. The one I am on suits me fine, with no side effects. I am so grateful to have relief from depression.
Things will not get better for me without anti-depressants, as I have had severe depression for 20+ years. Quite a few times I have tested whether I can do without, and stopped the medication, but the depression ALWAYS comes back, darn it.
I do hope you find the right thing for you, I really do. Good luck, and let us know how you get on.
Thanks for answering me, I was on lexapro for years, 10mg and 20mg, then effexor, 75mg one month, next month 150mg. Really didn't do anything for me, they all felt the same.
I told the doctor, she game me Wellbutin? She called it in, I picked it up, but never took it, it is still in my draw. I stopped about two weeks ago. It is awful feeling, sometimes I feel like going into the hospital, but then I get scared, so I hope each day gets a little better. I can't see myself going through all this, to go back on something else. It is true from the other comments, people do need medication, I probably still do, of course I do, I am bipolar. I am afraid I will lose my job, my finances are bad, and people get on my nerves, I just want to hide in the house and I can't. Sorry I'm getting carried away. Thanks for listening. linyen
So am I understanding you stopped the Effexor cold turkey, without being tapered? If so, that explains how lousy you feel. These meds should be slowly tapered. When done right, any symptoms from the discontinuation syndrome can be kept to a very minimum.
I'm sorry you're going through this. The decision to use meds as one tool to fight depression and anxiety is a very personal and indivdual one. I know it's frustrating when you've tried a few, and haven't really noticed significant improvements. Have you tried therapy?
I wish you the best in whatever you decide. We're here for you. Update us when you can!
Yes, nursegirl is very right that you have to go off Effexor very slowly and gradually. You say, next month 150 mg. You should try to increase the Effexor if that's what your doctor prescribed for you. I was nearly suicidal until I increased my Effexor, then the depression lifted entirely. And if your doctor added Wellbutron, why did you decide on your own not to take it? The doctor is trying to help you. If you have problems with the doctor's prescriptions, discuss it with them. It's your life and it's important. Wish you the best and update us.
thank you for your suggestion. yes, i had been doing most of my reading in the addiction section of med help. i misread linyen's post thinking she was trying to get off prescription meds as well as suffering from depression. i hope she does well. depression, bi-polar and all of them are terrible.